Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 345, NWS Fort Worth, TX

July 6, 2007Leon County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 6, 2007, 4:55 AM CDT for Leon County, Texas. It took effect at Jul 6, 2007, 5:03 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 6, 2007, 4:55 AM CDT (09:55 UTC)
In effect from
Jul 6, 2007, 5:03 AM CDT
Expired
Jul 6, 2007, 8:00 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Leon County, TX

The radar

The Ft Hood radar (KGRK), 147 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:00 AM CDTFLASH FLOOD7 Sw Leona, TXWATER OVER ROADWAY NEAR O.S.R. HWY EXTREME SOUTHERN LEON COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.9 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 061003
FFWFWD
TXC289-061300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
455 AM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEAST LEON COUNTY...

* UNTIL 800 AM CDT

* AT 455 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER EXTREME SOUTH CENTRAL LEON
  COUNTY...OR ABOUT 8 MILES SOUTHEAST OF CENTERVILLE...MOVING        
  NORTHEAST AT 10 MPH.  LAW ENFORCEMENT HAS REPORTED FLOODING OF LOW 
  WATER CROSSINGS IN THE EASTERN AND SOUTHEASTERN PART OF THE        
  COUNTY. UP TO 3 INCHES OF RAIN HAS FALLEN IN THIS AREA SO FAR      
  TONIGHT WITH ANOTHER 1 TO 2 INCHES POSSIBLE THROUGH 800 AM.

* THE STORM PRODUCING VERY HEAVY RAIN WILL REMAIN OVER THE TOWNS OF  
  EUNICE...LEONA AND MIDDLETON

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS 
THE ROADWAY. 

LAT...LON 3129 9581 3109 9593 3111 9578 3117 9574
      3123 9574 3133 9566 3143 9571

$$

92
1 follow-up statement
000 
WGUS74 KFWD 061202
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
700 AM CDT FRI JUL 6 2007

TXC289-061300-
LEON TX-
700 AM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
SOUTHEASTERN LEON COUNTY...

AT 700 AM CDT...THE HEAVY RAIN HAS MOVED OUT OF LEON COUNTY. 
HOWEVER...RESIDUAL FLOODING FROM HEAVY RAINS EARLIER WILL CONTINUE. 
EXERCISE CAUTION WHILE TRAVELING THIS MORNING. LAW ENFORCEMENT 
REPORTED SEVERAL LOW WATER CROSSINGS FLOODED AND SOME ROADS CLOSED 
DUE TO HIGH WATER IN SOUTHEAST LEON COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3129 9581 3109 9593 3111 9578 3117 9574
      3123 9574 3133 9566 3143 9571

$$

SCHULTZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:46 AM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jul 6, 3:46 AM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CDT FRI JUL 6 2007

.DISCUSSION...
AT 0830Z...THE LOW LEVEL CIRCULATION WAS MOVING ACROSS VAN ZANDT
COUNTY. THE UPPER LEVEL CIRCULATION HAS BECOME VERY DISORGANIZED
AND DIFFICULT TO PICK OUT IN WATER VAPOR IMAGERY. FAIRLY
WIDESPREAD PRECIP WAS NOTED FROM PARIS TO ATHENS...WITH A LINE OF
TRAILING TSRA EXTENDING FROM PALESTINE TO SOUTHWEST OF SAN
ANTONIO. WARM RAIN PROCESSES HAVE BEEN AT WORK OVER OUR EASTERN
CWA...EVIDENCED BY VERY LITTLE LIGHTNING AND SIGNIFICANT RAINFALL
TOTALS. KFWS HAS BEEN UNDERESTIMATING...EVEN IN TROPICAL Z/R.

MAJORITY OF THE PRECIP SHOULD BE ALONG THE NORTHERN AND EASTERN
PERIPHERIES OF THE LOW PRESSURE AREA...AS HAS BEEN THE TREND THIS
MORNING. WE HAVE TRIMMED THE FLASH FLOOD WATCH FROM AREAS ALONG
AND WEST OF INTERSTATE 35...INCLUDING THE DFW METROPLEX. MOST
LIKELY AREAS TO EXPERIENCE HEAVY RAINFALL TODAY WILL BE GENERALLY
WHERE PRECIP IS ONGOING THIS MORNING...ALONG AND EAST OF A LINE
FROM BONHAM TO CAMERON. SCATTERED THUNDERSTORMS WILL BE POSSIBLE
THIS AFTERNOON WEST OF INTERSTATE 35...WITH THE AFTERNOON
HEATING AND INSTABILITY. ALTHOUGH ANY THUNDERSTORM COULD PRODUCE
BRIEF HEAVY DOWNPOURS...AND RESULT IN NUISANCE FLOODING...THE
FLASH FLOODING THREAT WEST OF I-35 WILL BE VERY ISOLATED.

OUR CIRCULATION WILL CONTINUE ITS TREK INTO THE ARKLATEX THIS
AFTERNOON AND TONIGHT. MEANWHILE...THE GFS /SUPPORTED BY THE
CANADIAN/ DRIFTS A COMPACT MID LEVEL DISTURBANCE NORTHWARD FROM
MEXICO. THIS IS VALIDATED BY THE 00HR RUC ANALYSIS AND WATER VAPOR
INDICATING A SHORTWAVE/WEAK DISTURBANCE MOVING NORTHWARD THROUGH
TAMAULIPAS IN NORTHERN MEXICO AT THE PRESENT TIME.

MID LEVEL TROF AXIS EXTENDING FROM THE MID MISSISSIPPI VALLEY
INTO THE TX PANHANDLE WILL KEEP THE MAIN INFLUENCES OF THE
APPROACHING DISTURBANCE FROM SAN ANTONIO TO HOUSTON...BUT OUR
SOUTHERN AND SOUTHEAST ZONES WILL HAVE A CHANCE OF
SHOWERS/T-STORMS SATURDAY AND SUNDAY.

OTHERWISE...DIURNAL T-STORMS WILL BE POSSIBLE MON-WED...WITH
UNSETTLED FLOW /PARADE OF SUBTLE VORT LOBES/ AND LOW LEVEL
TRAJECTORIES REMAINING STRAIGHT OFF THE GULF.

WILL CONTINUE TO MONITOR THE LATE WEEK PERIODS. NORTHWEST FLOW
WILL BRING THE CHANCE FOR SEVERAL DISTURBANCES TO DROP THROUGH THE
FLOW INTO THE CENTRAL...OR SOUTH CENTRAL PLAINS. QUESTIONS STILL
REMAIN ON TIMING AND LOCATION OF THESE SHORTWAVES. GIVEN THE GFS
AT FACE VALUE...T-STORMS WILL BE POSSIBLE WITH A FRONTAL BOUNDARY
AND S/WV APPROACHING THE RED RIVER THURS INTO FRIDAY.
HOWEVER...THIS PORTION OF THE FORECAST WILL UNDOUBTEDLY CHANGE.

TEMPERATURE WISE...HIGHS WILL BE ON THE UPWARD TREND THROUGH THE
WEEKEND AS RAIN COVERAGE DIMINISHES AND CLOUD COVER BECOMES
SCATTERED. EXPECT TEMPS TO RETURN TO NEAR NORMAL READINGS /LOW TO
MID 90S/ BY MONDAY.

SCHULTZ

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  86  70  91  73  90 /  40  20  20  10  20
WACO, TX              85  70  90  72  88 /  40  30  30  30  30
PARIS, TX             82  71  91  71  91 /  90  30  10  10  20
DENTON, TX            86  70  91  71  91 /  40  20  20  10  20
MCKINNEY, TX          86  70  91  71  91 /  60  20  20  10  20
DALLAS, TX            87  72  92  75  90 /  50  20  20  10  20
TERRELL, TX           84  70  91  71  90 /  70  30  20  10  20
CORSICANA, TX         84  70  90  72  88 /  70  40  30  20  30
TEMPLE, TX            84  70  90  72  87 /  40  40  30  30  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
TXZ094-095-105>107-121>123-135-146>148-160>162-174-175.

&&
Hazardous weather outlook, Jul 5, 8:27 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
827 PM CDT THU JUL 5 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
827 PM CDT THU JUL 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS
TONIGHT.

SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL BE QUITE
ACTIVE EAST OF I-35 OVERNIGHT...ESPECIALLY AFTER MIDNIGHT AND
PARTICULARLY EAST OF A BONHAM TO CENTERVILLE LINE.  OVERNIGHT RAIN
AMOUNTS UP TO 2 INCHES WITH ISOLATED POCKETS AROUND 3 INCHES ARE
POSSIBLE. CLOUD TO GROUND LIGHTNING WILL BE A THREAT NEAR
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...
THE THREAT OF HEAVY RAIN AND FLASH FLOODING WILL CONTINUE ACROSS ALL
OF NORTH TEXAS FRIDAY.

ALTHOUGH THE COVERAGE OF RAIN ACTIVITY WILL BE MUCH LESS THIS WEEKEND
AND NEXT WEEK...INDIVIDUAL SHOWERS AND THUNDERSTORMS COULD PRODUCE
VERY HEAVY RAINFALL AND FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED OVER NIGHT...
GENERALLY EAST OF I 35.

In the hours before

Local storm report, Jul 6, 12:21 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1221 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      ATHENS                  32.20N  95.86W
07/06/2007                   HENDERSON          TX   LAW ENFORCEMENT

            SEVERAL ROADS FLOODED ACROSS THE COUNTY (HWY 175,
            HWY31@FM3441 CLOSED,FM59 NEAR ATHENS...ETC)
Local storm report, Jul 6, 12:51 AM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1251 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     FLASH FLOOD      2 W GREENVILLE          33.12N  96.14W
07/06/2007                   HUNT               TX   LAW ENFORCEMENT

            HWY 380 CLOSED 2 W OF GREENVILLE. HAWK COVE (BTWN
            QUINLAN/W TAWAKONI) HAS FLOODING.
Local storm report, Jul 6, 1:10 AM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
110 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 AM     FLASH FLOOD      PALESTINE               31.76N  95.65W
07/06/2007                   ANDERSON           TX   LAW ENFORCEMENT

            SEVERAL ROADS AND HWYS CLOSED. A FEW BRIDGES ARE OUT
            ACROSS THE COUNTY.
Local storm report, Jul 6, 1:48 AM CDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
148 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 AM     FLASH FLOOD      10 SSW CANTON           32.41N  95.93W
07/06/2007                   VAN ZANDT          TX   LAW ENFORCEMENT

            PARTS OF FM1256 AND FM1861 FLOODED. SO COULDNT DENOTE
            SPECIFIC LOCALES ATTM.
Local storm report, Jul 6, 1:58 AM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
158 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 AM     FLASH FLOOD      9 SW EMORY              32.78N  95.88W
07/06/2007                   VAN ZANDT          TX   LAW ENFORCEMENT

            FM1325 FLOODED NEAR FLATT...SW OF EMORY.
Local storm report, Jul 6, 2:07 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 AM CDT FRI JUL 06 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     FLASH FLOOD      12 NE CENTERVILLE       31.38N  95.83W
07/06/2007                   LEON               TX   LAW ENFORCEMENT

            FM542 AT KEECHI CREEK IS FLOODED. CREEKS IS FLOODING THE
            ROAD.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:23 PM CDTFlash Flood WarningFWDVan Zandt3 hr
Jul 5, 8:40 PM CDTFlash Flood WarningFWDAnderson2 hr
Jul 5, 9:03 PM CDTRiver Flood WarningFWDCollin48 hr
Jul 5, 9:36 PM CDTFlash Flood WarningFWDHenderson114 min
Jul 5, 10:13 PM CDTFlash Flood WarningFWDRains4 hr
Jul 5, 10:40 PM CDTFlash Flood WarningFWDEllis, Kaufman4 hr
Jul 5, 10:40 PM CDTFlash Flood WarningFWDEllis, Hopkins, Hunt, Kaufman, Rockwall4 hr
Jul 5, 10:45 PM CDTFlash Flood WarningFWDAnderson3 hr
Jul 5, 11:17 PM CDTFlash Flood WarningFWDVan Zandt2 hr
Jul 6, 12:09 AM CDTFlash Flood WarningFWDLeon3 hr
Jul 6, 12:29 AM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
Jul 6, 1:36 AM CDTFlash Flood WarningFWDVan Zandt114 min
Jul 6, 1:40 AM CDTFlash Flood WarningFWDAnderson3 hr
Jul 6, 2:09 AM CDTFlash Flood WarningFWDRains2 hr
Jul 6, 2:41 AM CDTFlash Flood WarningFWDHopkins, Hunt, Kaufman3 hr
Jul 6, 3:07 AM CDTFlash Flood WarningFWDLeon113 min
Jul 6, 3:24 AM CDTFlash Flood WarningFWDHenderson, Van Zandt2 hr
Jul 6, 4:11 AM CDTFlash Flood WarningFWDRains3 hr
Jul 6, 5:27 AM CDTFlash Flood WarningFWDHenderson, Van Zandt3 hr
Jul 6, 5:44 AM CDTFlash Flood WarningFWDKaufman3 hr
Jul 6, 7:32 AM CDTFlash Flood WarningFWDEllis3 hr
Jul 6, 10:48 AM CDTRiver Flood WarningFWDLimestone22 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.